Alert archive / Illinois / Wind Advisories in 2020

Wind Advisory 14, NWS Lincoln, IL

November 14, 202035 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Nov 14, 2020, 3:20 AM CST for 35 counties in Illinois. It took effect at Nov 15, 2020, 12:00 AM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2020, 3:20 AM CST (09:20 UTC)
In effect from
Nov 15, 2020, 12:00 AM CST
Expired
Nov 15, 2020, 5:09 PM CST
In force
17 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2020-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2020-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2178 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

010 
WWUS73 KILX 140920
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
320 AM CST Sat Nov 14 2020

...STRONG WINDS EXPECTED OVERNIGHT INTO SUNDAY...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-142200-
/O.NEW.KILX.WI.Y.0014.201115T0600Z-201116T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
320 AM CST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SUNDAY...

* WHAT...West winds gusting to around 45 mph.

* WHERE...Central, east central, and southeast Illinois.

* WHEN...Winds are expected to quickly increase after midnight
  tonight, with strong gusts continuing into Sunday afternoon. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Difficult travel is expected for high profile vehicles on north 
  south oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Geelhart
4 follow-up statements
598 
WWUS73 KILX 142049
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
249 PM CST Sat Nov 14 2020

ILZ027>031-036>038-040>057-061>063-066>068-071>073-151000-
/O.CON.KILX.WI.Y.0014.201115T0600Z-201116T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
249 PM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SUNDAY...

* WHAT...West winds gusting to around 50 mph.

* WHERE...Central, east central, and southeast Illinois.

* WHEN...Winds are expected to quickly increase after midnight
  tonight, with strong gusts continuing through Sunday afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Difficult travel is expected for high profile vehicles on 
  north south oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
172 
WWUS73 KILX 150317
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
917 PM CST Sat Nov 14 2020

ILZ027>031-036>038-040>057-061>063-066>068-071>073-151500-
/O.CON.KILX.WI.Y.0014.201115T0600Z-201116T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
917 PM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY...

* WHAT...West winds gusting to around 50 mph.

* WHERE...Central, east central, and southeast Illinois.

* WHEN...Winds are expected to increase after midnight tonight,
  with the strongest winds after 6 am Sunday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Difficult travel is expected for high profile vehicles on 
  north south oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

Shimon

$$
200 
WWUS73 KILX 150927
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
327 AM CST Sun Nov 15 2020

ILZ027>031-036>038-040>057-061>063-066>068-071>073-160000-
/O.CON.KILX.WI.Y.0014.000000T0000Z-201116T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
327 AM CST Sun Nov 15 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts 45 to 50 mph today.

* WHERE...Central, east central, southeast and west central 
  Illinois.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Difficult travel is expected, especially for high profile
  vehicles on north south oriented roads like I-39, I-55, I-57, 
  I-155 and highway 51. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

07
380 
WWUS73 KILX 152309
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
509 PM CST Sun Nov 15 2020

ILZ027>031-036>038-040>057-061>063-066>068-071>073-160015-
/O.CAN.KILX.WI.Y.0014.000000T0000Z-201116T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
509 PM CST Sun Nov 15 2020

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Lincoln has cancelled the Wind 
Advisory. 

Winds have fallen below Wind Advisory levels. Therefore, the
advisory has been canceled early.

$$

Shimon

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Nov 14, 2:47 AM CST, 33 minutes earlier.

Area forecast discussion, Nov 14, 2:47 AM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
247 AM CST Sat Nov 14 2020

.SYNOPSIS...
Issued at 247 AM CST Sat Nov 14 2020

Showers and scattered thunderstorms will move across central and
southeast Illinois today and this evening. Some areas may see some
brief freezing rain at the onset early this morning, mainly south
of I-72. After the rain moves out, windy conditions will set up
overnight and continue into Sunday, with some gusts of 45 to 50
mph expected.

&&

.SHORT TERM...(Today through Sunday)
ISSUED AT 247 AM CST Sat Nov 14 2020

Latest surface map shows southeast wind flow starting to pick up
now that the high pressure is shifting further east. Temperatures
have risen over the last couple hours in response. 2 am radar
mosaics shows a large area of showers and thunderstorms moving
east-northeast across Missouri, as close as Columbia and the south
St. Louis suburbs.

Initial concern will be if temperatures rise fast enough to
overcome the potential for any freezing precip at the onset.
High-res models seem a bit slow with the placement of the current
echoes. AWIPS time-of-arrival tool suggests it could be reaching
a Jacksonville-Effingham line as early as 5-6 am. However, lots
of dry air is in place with dew points in the upper teens and
lower 20s, and forecast soundings suggest the lower levels may
take a couple hours to saturate enough to rain. With the cold air
tonight, pavement temperatures would be an issue, so a few slick
spots can't be ruled out initially in this area, before air temps
rise enough to switch to all rain.

Initial wave of showers expected to lift northeast of the forecast
area early this afternoon, with main line of convection expected
to form along the front near the Mississippi River after sunset.
MUCAPE's are a few hundred J/kg as early as this afternoon, and
will mention isolated thunder west of I-55 then and CWA-wide this
evening. This line of convection should move quickly across the
area, exiting eastern Illinois after midnight.

Focus then shifts to wind concerns. Low level jet increases to
around 50 knots across the southeast CWA this evening, then
following the frontal passage, 3-hour pressure changes of 4-6 mb
will be moving across the CWA after midnight and early Sunday.
Bufkit soundings suggest surface wind gusts could exceed 40 knots
with this isallobaric component overnight, and again Sunday with
the strong cold air advection. Will be issuing a wind advisory for
the entire forecast area beginning at midnight and running
through 6 pm Sunday. However, the southern portions may be able to
be dropped a bit early.

&&

.LONG TERM...(Monday through Friday)
ISSUED AT 247 AM CST Sat Nov 14 2020

A fairly quiet work week is in store, as the upper ridge builds
west of the Rockies and shifts into the central U.S. mid week.
While temperatures drop off Tuesday in the northwest flow, this
will be short lived and high temperatures recover into the 60s on
Thursday and Friday. Model discrepancies start to show up by
Friday, as the GFS digs a long wave trough over the western U.S.,
and the European model has a front getting caught up in more of a
split flow. Will leave this period dry for now, as more of the
concern appears to be with the upcoming weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1132 PM CST Fri Nov 13 2020

VFR conditions continue through sunrise tomorrow, before MVFR
clouds overspread all TAF sites by late morning or early
afternoon as scattered rain showers develop. Visibility may drop
to MVFR at times in some heavier rain showers on Saturday and
Saturday evening.

Winds the rest of tonight will be light and variable or light
southeast as a surface high advances over the area. A shift
toward southeasterly winds will develop late tonight as the center
of the high departs to the east. Winds speeds will increase shortly
after sunrise. Wind gusts will climb to 24-30KT by 16z-18z at all
TAF sites. Further increase in winds is possible Saturday
afternoon ahead of the cold front, with gusts approaching 30-35KT.

Despite the cold sub-freezing temps this evening at all TAF sites,
no freezing rain is expected early Saturday morning, as
temperatures are likely to warm above freezing before the onset of
any rainfall.

Saturday evening, LLWS may become an issue for the eastern
terminals, as a southwesterly LLJ cranks up to 50-60KT.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from midnight tonight to 6 PM CST Sunday for
ILZ027>031-036>038-040>057-061>063-066>068-071>073.

&&

SYNOPSIS...Geelhart
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Shimon
Hazardous weather outlook, Nov 13, 3:21 PM CST, 11 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
321 PM CST Fri Nov 13 2020

ILZ027>031-036>038-040>057-061-142130-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox-
Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-
Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-
Woodford-
321 PM CST Fri Nov 13 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Isolated thunderstorms are possible Saturday afternoon and
evening. These are not expected to be severe.

South winds will gust from 30 to 35 mph Saturday afternoon and
evening. Once a cold front passes, winds will turn to the west,
and gusts on Sunday will reach 40 to 45 mph. This will cause
difficult travel for high profile vehicles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-142130-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
321 PM CST Fri Nov 13 2020

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Isolated thunderstorms are possible Saturday afternoon and evening.
These are not expected to be severe.

West winds on Sunday will gust up to 40 mph. This will cause
difficult travel for high profile vehicles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

25

Nearby

Wind Advisories in Illinois, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.